MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bioprosthetic tissue valves can deteriorate with time and eventually fail contributing to regurgitation and/or stenosis.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular regurgitation and/or stenosis.In this case, minimal information regarding this valve replacement procedure was received and attempts to obtain additional information regarding the condition of the device, patient's medical history, or possible comorbidities have been made.The root cause of this event cannot be determined with the available information.However, this event was most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.Requests for additional information have been performed.The healthcare provider has neither returned the explanted valve nor provided any additional information at this time.The device was not returned for evaluation.If returned, a supplemental report including the evaluation findings will be submitted.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If new information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
Through implant patient registry, it was reported that a 19mm 3000 aortic valve was explanted after an implant duration of three (3) years, one (1) month due to unknown reason.The explanted valve was replaced with a 21mm 3300tfx aortic valve.The patient was reported to be in recovery post procedure.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, g3, g6, h2, h6.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.
 
Additional Manufacturer Narrative
H11: corrected data: corrected sections d4 (expiration date) as it was blank and should have read (b)(6) 2020' on fda report follow-up no.1.Corrected sections h4 as it was blank and should have read (b)(6) 2016' on fda report follow-up no.1.Corrected section h6 (type of investigation).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11517112
Report Number2015691-2021-01938
Device Sequence Number4140880
Product Code DYE
UDI-Device Identifier00690103162233
UDI-Public00690103162233
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S01
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/25/2020
Device Model Number3000
Device Catalogue Number300019MM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/26/2021
04/21/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/20/2021
04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR